Pennsylvania, 2003

Damaging Wind in Pennsylvania, November 12, 2003

November 12, 2003 · NWS CLE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 12, 2:00 PM EST, 6 hours 52 minutes earlier.

Area forecast discussion, Nov 12, 2:00 PM EST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
200 PM EST WED NOV 12 2003

MAJOR CONCERN FOR THIS PCKG IS WHAT TO DO WITH HIGH WIND WATCH
CURRENTLY IN EFFECT LATE TONIGHT AND THU. THINKING ATTM IS TO
CONVERT TO A HIGH WIND WARNING ABT NRN 1/3 CWA AND REST WILL GO WITH
WIND ADVISORY. LOOKS RIGHT NOW THAT STGST WINDS FM 10Z-16Z.

IN GENERAL...MDLS SEEM TO BE IN REAL GOOD AGREEMENT HANDLING UPR LVL
FEATURES THRU PCKG. BRD TROF N CNTRL U.S. SHARPENS UP AS IT MOVS E
THEN KIND OF CLOSES OFF AS IT APPCHS NEW ENG. BY 42-48 HRS CWA AT PT
OF INFLECTION WITH COLLAPSING RDG COMING IN THEREAFTER.

STG DRY SLOTTING BEING PORTRAYED BY ALL MDLS FOR THIS AFTN AND
EVE...SPCLY WRN SXNS. THIS HOWEVER NOT UNTYPICAL FOR SUCH A TIGHT
SFC
LOW. WRAP-ARND MSTR MOVG RPDLY BACK IN OVRNGT TNGT AS IS THE COLD
AIR AND STG WINDS. NGM FRH FCST ALSO NOT SUPPORTING A WHOLE LOT OF
QPF THRUOUT. THIS KIND OF GOES AGAINST THE HIGHER POPS NGM
PORTRAYING OVR OTHER MDLS. OTHER MDLS RMN IN CHC REGIME FOR TNGT W
WHILE NGM HIGH LKLY. WL PRBBL GO WITH HIGH CHC POPS W TNGT AND LKLY
ELSEWR. WORDING WL PRBBLY BE SHWRS LIKELY CHANGING TO SNOW SHOWERS
TNGT. MNLY SNWSHWRS ON THU. ATTM DONT FEEL ANY HEADLINE NECESSARY
FOR THU CONSIDERING GRND WARMTH AND WIND SPEEDS AND DIRECTION.
ACCUMS LIKELY HIGHEST OVR TYPICAL LE CNTYS.  MAYBE AND INCH OR TWO
IN NRSHR AREAS AND 2 TO 3 INCHES INLAND FOR DAYTIME THU. FOR THU
POPS WL RANGE FROM FLURRIES WEST TO CAT SNWSHWRS XTRM NE OH/NW PA.
LKLY SNWSHWRS EXTRM E FOR THU NGT AND SCT SNWSHWRS NXT SET TO W AND
NOTHING OVR WRN 1/2 CWA. NOTHING ON FRI ANYWR. GUID TMPS PRETTY MUCH
IN BALLPARK BUT MET RUNNING A LTL WARM FOR HIGHS. PLENTY OF ROOM FOR
TWEEKING.

.CLE...
OH...HIGH WIND WARNING LATE TNGT AND THURSDAY FOR LAKE SHORE AND
JUST INLAND.
     WIND ADVISORY LATE TNGT AND THURSDAY FOR REMAIDER OF NORTHERN
THIRD OF OHIO.
PA...HIGH WIND WARNING LATE TNGT AND THURSDAY.

VRCEK
Hazardous weather outlook, Nov 12, 5:35 AM EST, 15 hours 17 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-121230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
535 AM EST WED NOV 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY.
THE STORM PREDICTION CENTER SAYS NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA IS IN A MODERATE RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL AND MAY BE EVEN
SOME TORNADOES ARE POSSIBLE. THIS WEATHER WILL BE AHEAD OF A STRONG
COLD FRONT THAT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND
EVENING. IF WE GET SOME SUNSHINE TODAY THAT WILL INCREASE THE
CHANCES OF SEVERE WEATHER AS THE AIRMASS WILL BE MORE UNSTABLE.

BEHIND THE COLD FRONT IT WILL BECOME WINDY. A HIGH WIND WATCH IS IN
EFFECT FOR LATE TONIGHT AND THURSDAY FOR THE LAKESHORE COUNTIES FROM
LORAIN COUNTY EAST AS THE COLD AIR POURS INTO THE REGION. WIND GUSTS
UP TO 60 MPH ARE POSSIBLE IN THE WATCH AREA AND APPROACHING 45 MPH
ELSEWHERE.

.DAYS TWO THROUGH SEVEN...
THURSDAY WILL BE WINDY WITH THE STRONGEST WINDS OVER PARTS OF
NORTHEAST OHIO AND A HIGH WIND WATCH IS IN EFFECT FOR THAT AREA.
SOME LAKE EFFECT SNOW SHOWERS WILL ALSO OCCUR WITH SOME ACCUMULATING
SNOW ESPECIALLY IN THE SNOW BELT COUNTIES. SINCE THE GROUND IS WARM
MUCH OF THE SNOW ACCUMULATION WILL BE ON GRASSY AREAS AND ON
VEHICLES AND DECKS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY AFTER 1 PM.

KIELTYKA

In the hours before

Special weather statement, Nov 12, 4:08 PM EST, 4 hours 44 minutes before
OHZ003-006>008-017-018-027-028-036-037-122145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
408 PM EST WED NOV 12 2003

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EST
WEDNESDAY EVENING FOR NORTHERN OHIO.

SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER THE NORTHWEST
SECTIONS OF OHIO.  THESE STORMS WERE MOVING EAST 30 TO 40 MILES
AN HOUR.  WITH THIS MOVEMENT...THE STORMS WILL BE ENTERING LUCAS...
WOOD AND HANCOCK COUNTIES BY FIVE PM.

THE STORMS MAY PRODUCE VERY HEAVY RAIN...SMALL HAIL AND GUSTY
WINDS.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THESE
STORMS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS.
Special weather statement, Nov 12, 5:20 PM EST, 3 hours 32 minutes before
OHZ009>014-019>023-029>033-037-038-047-089-PAZ001>003-122305-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
520 PM EST WED NOV 12 2003

...A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM EST...

A BAND OF SCATTERED THUNDERSTORMS WILL MOVE RAPIDLY EAST ACROSS
NORTHERN OHIO INTO NORTHWEST PENNSYLVANIA THROUGH 10 PM.  SOME OF
THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS OR POSSIBLE LARGE
HAIL.  IN ADDITION...THERE IS THE POSSIBILITY THAT AN ISOLATED
TORNADO COULD FORM.

THESE STORMS WERE MOVING EAST 30 TO 40 MILES AN HOUR AND SHOULD
REACH THE MANSFIELD AREA AROUND 6 PM...CLEVELAND AND THE AKRON-
CANTON AREAS AROUND 7 PM...ASHTABULA AND YOUNGSTOWN ABOUT 8 PM AND
ERIE AND MEADVILLE AROUND 9 PM.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THESE
STORMS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS...SO HAVE A
PLAN OF ACTION READY.

ADAMS
Local storm report, Nov 12, 8:31 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
831 PM EST WED NOV 12 2003

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 PM    CANTON                    OH   60 MPH TSTM WND GST
11/12/03   STARK

0708 PM    8 E MOUNT VERNON          OH   TSTM WND DMG
11/12/03   KNOX                           SEVERAL TREES DOWN AND SOME
                                          DAMAGE TO BUILDINGS

0707 PM    WOOSTER                   OH   TORNADO
11/12/03   WAYNE                          POSSIBLE TORNADO TOUCHDOWN
                                          IN WOOSTER. REPORTS OF
                                          SEVERAL BUSINESSES DAMAGED.

0500 PM    MCCOMB                    OH   1.00 INCH HAIL
11/12/03   HANCOCK

GTG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crawford

When
November 12, 8:52 PM EST
Where
Crawford County, Meadville
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
TRAINED SPOTTER
Coordinates
41.633, -80.150

Thunderstorm winds downed a few trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5331778.